MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM HA COATED PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

PRECISION SPINE, INC. REFORM HA COATED PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 39-PH-7540-S
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other: sales representative.Product evaluation: product evaluation was not possible as explanted product was not returned to the manufacturer.Review of device history record found (b)(4) pieces of this lot were released for distribution on 3/26/2018 with no deviation or anomalies and all devices were certified sterile prior to release.Two-year complaint history review found this to be the only report of this nature for this part number.Further review for all part numbers in the 39-ph-xxxx-s reform ha coated pedicle screw, sterile family found this to be the only report of infection found.The investigation could not verify or identify any evidence of product error contribution to the reported problem.There are warnings in the package insert that state that this type of event can occur.Ifu lbl-ifu-021, reform ha coated pedicle screw system, lists under possible adverse effects: 10.Infection.As this is the only report of this nature for this lot and the product was certified sterile prior to release, the need for corrective action was not indicated.This report is number 2 of 4 mdrs filed for the same event (reference 3005739886-2015-00030 / 00033).
 
Event or Problem Description
Information provided, along with sales history, indicates that the patient underwent a single level fusion procedure on (b)(6) 2019, utilizing the reform ha coated sterile pedicle screws.Subsequently, the patient presented with infection and procedures were performed (b)(6) 2019, (b)(6) 2019 & (b)(6) 2019.No details regarding these procedures were available, but based on sales history information, it appears that during the procedure performed on (b)(6) 2019 to address infection, four (4) reform ha coated pedicle screws 7.5mm x 40mm (lot 15351ps) that were implanted during the initial procedure were removed and replaced due to loosening caused by infection.

Brand Name
REFORM HA COATED PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key8980998
Report Number3005739886-2019-00031
Device Sequence Number3288389
Product Code KWP
UDI-Device Identifier00815362020234
UDI-Public00815362020234
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Catalogue Number39-PH-7540-S
Device Lot Number15351PS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR